MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D132704
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); No Code Available (3191)
Date of Event 06/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.(b)(4).Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old female patient underwent atrial fibrillation (afib) ablation with thermocool® smart touch¿ bi-directional navigation catheter and suffered cardiac tamponade requiring surgical intervention.During ablation phase, shortly after transseptal through the atrioseptal defect (asd) a pericardial effusion was noticed as the patient's blood pressure dropped.The pericardial effusion was confirmed by intracardiac echocardiography (ice).Caller reported that the medical intervention provided was a pericardiocentesis and 3 litters of fluid were removed and proceeded with open heart surgery.The patient was reported to be in stable condition.This adverse event was discovered during use of biosense webster products.The opinion of the physician is that the sheath and needle were inserted through atrioseptal defect (asd) and perforated through left atrial appendage (laa).Thus, the cause of the event is patient condition/procedure.Pericardiocentesis was performed followed by open heart surgery to close asd and repair hole.The patient¿s condition is improved and stable.The patients required extended hospitalization for post surgery recovery.Prior to noting the effusion ablation was performed on posterior wall of left pulmonary vein (lpv) and ridge.There was no evidence of steam pop, high force nor high impedance.The caller commented that the event occurred during ablation phase shortly after transseptal through the asd.The irrigation settings were standard for thermocool® smart touch¿ bi-directional navigation catheter.There were no error messages observed on biosense webster equipment during the procedure.All available force visualization modules were used (graph, dashboard, vector and visitag).Visitag settings were 3 mm 3 seconds force over time (fot) 25% 3 grams.Respiration adjustment was used for additional filter with the visitag.Tag index (surpoint) used for color options.Given that ablations were performed, the contribution of the biosense webster device cannot be excluded.Thus this event will be conservatively reported under the thermocool® smart touch¿ bi-directional navigation catheter.

Brand Name
THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key10242598
Report Number2029046-2020-00819
Device Sequence Number2853423
Product Code LPB
UDI-Device Identifier10846835009194
UDI-Public10846835009194
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD132704
Device Catalogue NumberD132704
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2020
Initial Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age70 YR